Weight Gain Due To Medication

Lounge By michellenj Updated 24 Aug 2010 , 5:01pm by Kiddiekakes

michellenj Posted 18 Aug 2010 , 6:05am
post #1 of 15

Have any of you experienced a weight gain while on a medication? My doc put me on Lexapro (supposedly weight gain neutral) and it was like I woke up 30# heavier one day. I've weaned off the Lexapro, and I am wondering if the weight will just kind of go away on its own, or if I will be a fatty forever.

14 replies
casme Posted 18 Aug 2010 , 8:17am
post #2 of 15

I gained 45 pounds over a 3 yr period with it and haven't lost it yet
Sorry, That isn't to say you can't but I have a lot of trouble/

dchockeyguy Posted 18 Aug 2010 , 1:16pm
post #3 of 15

Yep, I've had the same problem with zoloft. I was told the same thing about Lexapro, but I"m not sure I believe it's weight gain neutral.

TexasSugar Posted 18 Aug 2010 , 3:59pm
post #4 of 15

Has anything else in your life changed? Did you change any of your eating habits? (Stress eating, emotional eating?) Exercise less or none compaired to anything before.

anxietyattack Posted 18 Aug 2010 , 4:04pm
post #5 of 15

Have you talked to your Doctor about it? When I went onto Zoloft (which I am currently on) my Doctor told me that if I had any sudden weight gain to call.

Just a thought! Good luck icon_smile.gif

cakesbycathy Posted 19 Aug 2010 , 1:15am
post #6 of 15

I experienced the same thing when I was on it about 5 years ago. I think it's a side effect of many anti-depressants.

Jessymessy Posted 19 Aug 2010 , 8:09pm
post #7 of 15

I have been taking Lexapro for about three years now and I have gained about 40 pounds during that time. Wow! I didn't really give much thought to the fact that that could be the cause until now. I have been off and on so many different meds due to chronic migraines.

michellenj Posted 20 Aug 2010 , 4:36pm
post #8 of 15

Ditto on the migraines. I started tracking mine, and they always come the week before my period, so I am 99% sure that they are hormone related.

I haven't really changed my eating habits or exercise habits in the last year. It's sooo frustrating! I've been on Weight Watchers since 2005, and now I am 23# heavier than when I started WeWa! My doc is on maternity leave, so I can't see her for a while. and to be honest, I have refrained from going to the doc because I don't want to get on the scale.

cakesbycathy Posted 21 Aug 2010 , 1:36am
post #9 of 15

If you are following WW and are gaining weight then I would say it is definitely the Lexapro. I would really recommend a dr visit thumbs_up.gif

Jessymessy Posted 21 Aug 2010 , 8:21am
post #10 of 15

Wow! Check out this discussion on Lexapro and weight gain.

I think I will be making an appt. with my doc to get weaned off of this stuff. Apparently a lot of people have the same problem with this drug. The weight crept up so slowly for me that it didn't occur to me it was the Lexapro.

michellenj Posted 21 Aug 2010 , 4:56pm
post #11 of 15

icon_eek.gif That is a great link. My weight gain has been mostly in the abdomen and hip areas, like many women have said happened to them. My arms and legs are pretty much the same size as before. I look like I'm pg.

I'm totally off the Lex now, I wonder how long it will take me to lost the weight I gained while on the drug, if ever.

sugarshack Posted 22 Aug 2010 , 11:51pm
post #12 of 15

yep, many meds can cause that. I just got off a beta blocker after a 15 pound gain. Unfortunately, it will not come off on its own. You will have to diet and exercise it off just like it was baby weight. I am in the process of doing that now. icon_sad.gif

JaeRodriguez Posted 23 Aug 2010 , 12:26am
post #13 of 15

YepYep I lost all my baby weight and then my doctor put me on procardia and I gained back 12lbs in about 3 weeks. I got off of it and I figured the weight would just go away by itself but sadly it hasn't! Gotta work out and diet it off! :[

quilting2011 Posted 23 Aug 2010 , 3:19am
post #14 of 15

Blank - wrong forum

Kiddiekakes Posted 24 Aug 2010 , 5:01pm
post #15 of 15

Oh do I hear yah.....I gained 45 lbs in 1 year on Paxil for my panic attacks and anxiety....I since went off about 3 years ago and I am now back down to the weight I was before I had children....but it took along time...Did I mention I am only 4'11...so 45 lbs on me made me look like a beer keg... icon_mad.gificon_mad.gif

Quote by @%username% on %date%